Hostname: page-component-5d59c44645-jb2ch Total loading time: 0 Render date: 2024-02-28T07:34:00.888Z Has data issue: false hasContentIssue false

Coding with ladders a well ordering of the reals

Published online by Cambridge University Press:  12 March 2014

Uri Abraham
Affiliation:
Department of Mathematics and Computer Science, Ben-Gurion University, Be'er-Sheva, Israel, E-mail: abraham@cs.bgu.ac.il
Saharon Shelah
Affiliation:
Institute of Mathematics, The Hebrew University, Jerusalem, Israel, E-mail: shelah@math.huji.ac.il

Abstract

Any model of ZFC + GCH has a generic extension (made with a poset of size ℵ2) in which the following hold: there exists a-well ordering of the reals, The proof consists in iterating posets designed to change at will the guessing properties of ladder systems on ω1. Therefore, the study of such ladders is a main concern of this article.

Type
Research Article
Copyright
Copyright © Association for Symbolic Logic 2002

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

REFERENCES

[1]Abraham, U., Proper forcing, Handbook of set theory (Foreman, , Kanamori, , and Magidor, , editors).Google Scholar
[2]Abraham, U. and Shelah, S., A Δ22 well-order of the reals and incompactness of L(QMM), Annals of Pure and Applied Logic, vol. 59 (1993), pp. 132.CrossRefGoogle Scholar
[3]Abraham, U. and Shelah, S., Martin's axiom and Δ12 well-ordering of the reals, Archive for Mathematical Logic, vol. 35 (1996), pp. 287298.CrossRefGoogle Scholar
[4]Harrington, L., Long projective well-orderings, Annals of Mathematical Logic, vol. 12 (1977), pp. 124.CrossRefGoogle Scholar
[5]Jensen, R. B. and Solovay, R. M., Some applications of almost disjoint sets, Mathematical logic and foundation of set theory (Bar-Hillel, Y., editor). North-Holland, Amsterdam, 1970, pp. 84104.Google Scholar
[6]Shelah, S., Proper and improper forcing, 2nd ed., Springer, 1998.CrossRefGoogle Scholar
[7]Shelah, S. and Woodin, H., Large cardinals imply that every reasonably definable set of reals is Lebesgue measurable, Israel Journal of Mathematics, vol. 70 (1990), pp. 381394.CrossRefGoogle Scholar
[8]Solovay, R. M., a paper to be published in the Archive.Google Scholar
[9]Woodin, H., Large cardinals and determinacy, in preparation.Google Scholar